Convexity of chance constraints with independent random variables
- Henrion, René
- Strugarek, Cyrille
2010 Mathematics Subject Classification
- Chance constraints, probabilistic constraints, stochastic programming, convexity, random matrix
We investigate the convexity of chance constraints with independent random variables. It will be shown, how concavity properties of the mapping related to the decision vector have to be combined with a suitable property of decrease for the marginal densities in order to arrive at convexity of the feasible set for large enough probability levels. It turns out that the required decrease can be verified for most prominent density functions. The results are applied then, to derive convexity of linear chance constraints with normally distributed stochastic coefficients when assuming independence of the rows of the coefficient matrix.
- Computational Optimization and Applications 41 (2008) 263-276.